MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS PUMP; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS PUMP; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404237
Medical Device Problem Codes Collapse (1099); Fluid/Blood Leak (1250); Inflation Problem (1310); Mechanical Problem (1384); Nonstandard Device (1420); Failure to Deflate (4060)
Health Effect - Clinical Codes Anxiety (2328); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/14/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this inflatable penile prosthesis (ipp) has never functioned since implantation.The patient reported being unable to inflate the device at any time, and the physician confirmed that the pump was not operating as expected.The pump could not be squeezed, and no fluid moved into the cylinders.The device remains implanted, and a revision procedure is scheduled.There were no patient complications reported.
 
Event or Problem Description
It was reported that this inflatable penile prosthesis (ipp) has not functioned properly since implantation.The patient reported being unable to inflate the device, and the physician confirmed that the pump was not operating as expected, as the bulb stayed flat when squeezed and no fluid moved into the cylinders.Early post-operative follow-ups documented difficulty experienced by the patient with cycling, anxiety using the device, and complaints of fluid building up without clearing.Subsequent evaluations noted concerns that the prosthesis was not inflating fully.The physician has re-evaluated the device and confirmed it to be faulty, suspecting a leak in the system.The device remains implanted.There were no patient complications reported.
 
Event or Problem Description
It was reported that this inflatable penile prosthesis (ipp) has not functioned properly since implantation.The patient reported being unable to inflate the device, and the physician confirmed that the pump was not operating as expected, as the bulb stayed flat when squeezed and no fluid moved into the cylinders.Early post-operative follow ups documented the patients difficulty with cycling, anxiety using the device, and complaints of fluid building up without clearing.Subsequent evaluations noted concerns that the prosthesis was not inflating fully.The physician has re evaluated the device and confirmed it to be faulty, suspecting a leak in the system.A revision surgery has been scheduled.There were no patient complications reported.
 
Additional Manufacturer Narrative
The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Based on the information available the cause that contributed to the reported event cannot be established.
 
Event or Problem Description
It was reported that this inflatable penile prosthesis (ipp) has not functioned properly since implantation.The patient reported being unable to inflate the device, and the physician confirmed that the pump was not operating as expected, as the bulb stayed flat when squeezed and no fluid moved into the cylinders.Early post-operative follow ups documented the patient's difficulty with cycling, anxiety using the device, and complaints of fluid building up without clearing.Subsequent evaluations noted concerns that the prosthesis was not inflating fully.The physician later suspected a leak in the system.A surgical procedure was performed in which the device was explanted and replaced.There were no patient complications reported.
 
Event or Problem Description
It was reported that this inflatable penile prosthesis (ipp) has not functioned properly since implantation.The patient reported being unable to inflate the device, and the physician confirmed that the pump was not operating as expected, as the bulb stayed flat when squeezed and no fluid moved into the cylinders.Early post-operative follow-ups documented the patients difficulty with cycling, anxiety using the device, and complaints of fluid building up without clearing.Subsequent evaluations noted concerns that the prosthesis was not inflating fully.The physician later suspected a leak in the system.A surgical procedure was performed in which the device was explanted and replaced.There were no patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.The first cylinder was microscopically inspected, leak tested, and pressure tested.Microscopic examination identified a hole in the outer sleeve at the proximal end of the cylinder consistent with sharp instrument damage, with additional wear observed at a fold in the middle region; however, leakage testing was successfully completed without evidence of fluid loss.The second cylinder was microscopically inspected, leak tested, and pressure tested.Microscopic examination identified a hole in the outer tube from kink resistant tubing wear at the proximal end of the cylinder; however, leakage testing was successfully completed without evidence of fluid loss.Both cylinders passed the pressure test.The pump was visually inspected, leak tested and functionally tested.Visual inspection and leakage testing did not identify any damage or abnormalities; however, functional testing demonstrated that the pump did not activate as intended, as it did not pass the activation tests.The reservoir was microscopically inspected and leak tested.Microscopic examination identified wear at a fold in the reservoir shell; however, leakage testing was successfully completed without evidence of fluid loss.Based on the available test results and investigation, product analysis was able to confirm the reported inflation issue, pump mechanical issue, and collapsed/dimpled/flat pump allegation, as the pump did not activate as intended during functional testing.The reported device difficulty to deflate and fluid leak allegations could not be confirmed through testing.The sharp instrument damage observed on the first cylinder is considered a secondary finding likely introduced during explant.The device history record (dhr) review confirmed that the device met all material, assembly, and performance specifications.The reported patient symptom of anxiety is a known risk associated with this device type and indicated as such in the instructions for use (ifu).A review of the ifu was completed and did not reveal any evidence of device misuse, off-label use, or failure to follow instructions.A risk review confirmed that the events of mechanical malfunction (leaks, incomplete inflation/ deflation, kinking), device has a fluid leak, and anxiety were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the information available, the conclusion codes of caused not established and known inherent risk of device were assigned to this investigation.

Brand Name
AMS 700 CX MS PUMP
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22237828
Report Number2124215-2025-39037
Device Sequence Number8976907
Product Code JCW
Combination Product (Y/N)Y
Initial Reporter CountryAS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/20/2025
Device Model Number72404237
Device Catalogue Number72404237
Device Lot Number1100318878
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2025
Supplement Date Received by Manufacturer08/20/2025
09/19/2025
12/03/2025
04/20/2026
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date09/16/2025
10/15/2025
12/30/2025
05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age65 YR
Patient SexMale